Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Variations of Hodge structure, Legendre submanifolds, and accessibility


Authors: James A. Carlson and Domingo Toledo
Journal: Trans. Amer. Math. Soc. 311 (1989), 391-411
MSC: Primary 32G20
MathSciNet review: 974782
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Variations of Hodge structure of weight two are integral manifolds for a distribution in the tangent bundle of a period domain. This distribution has dimension $ {h^{2,0}}{h^{1,1}}$ and is nonintegrable for $ {h^{2,0}} > 1$. In this case it is known that the dimension of an integral manifold does not exceed $ \frac{1} {2}{h^{2,0}}{h^{1,1}}$. Here we give a new proof, based on an analogy between Griffiths' horizontal differential system of algebraic geometry and the contact system of classical mechanics. We show also that any two points in such a domain can be joined by a horizontal curve which is piecewise holomorphic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32G20

Retrieve articles in all journals with MSC: 32G20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0974782-4
PII: S 0002-9947(1989)0974782-4
Article copyright: © Copyright 1989 American Mathematical Society